Anyones seizures affected by vitamin supplements?

Cordero

Stalwart
Messages
184
Reaction score
2
Points
63
I was wondering if there is anyone who knows if their seizures are affected negatively by vitamin supplements. Whenever I take vitamins I begin to feel the auras that lead me into seizures and then eventually I have one. I'm not sure if it's because the vitamins boost up energy therefore it gives a kind of caffeine effect. Is there anyone who can relate?
 

Birdbomb

VNS Guru
Moderator
Messages
2,398
Reaction score
0
Points
0
Maybe it's the additives and/or preservatives in the vitamin.
 

RobinN

Super Mom
Messages
7,836
Reaction score
0
Points
161
I am wondering if there is a GI issue. I feel very nauseous when I take certain vitamins.
Perhaps you should try a different brand or see if there is a sustained release variety.
 

epileric

Veteran
Messages
4,500
Reaction score
1
Points
163
Are the vitamines you took in liquid form. If so, what you're feeling might be because they'd be absorbed much faster. I get an interesting sort of rush when taking high amounts of liquid vitamine C with a B complex.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,834
Reaction score
264
Points
193
A lot of vitamins are acidic and can be hard on the stomach, so that might be a factor.
 

sandi

New
Messages
224
Reaction score
0
Points
0
Vitamins

I've never been able to say for sure. Vitamin C would always affect any anti-depressant I was on, I ask and they kept telling me that grapefruit was the only one, But hubby and I could tell lemon, orange or any high vitamin C appeared to wash out meds that day.
I don't know if something in my vitamin supplements , interfere with the way medication is processed in my body.
 

skillefer

New
Messages
2,339
Reaction score
0
Points
0
Calcium can mess up the absorption of Dilantin. So it could be that one of the vitamins in the supplement (assuming your taking a one a day type) might be too high.
 
Messages
589
Reaction score
0
Points
0
Quercitan, a natural antihistamine, can theoretically lower a person's seizure threshold, though I took one the other day and didn't seizure. I do have trouble with many other supplements though, especially ones that 'boost' the immune system.
 

Junebug

New
Messages
177
Reaction score
0
Points
0
Last year my dr told me to take some selenium because I was losing my hair from taking my Depakote so when I got a womens multi-vitamin with selenium and a whole mix of other vitamins I could tell within a few days that I was having partials sporatically throughout the day. I would be talking and all of a sudden couldn't talk, I couldn't even think for 30 secs or so and even then it was as if I was stuttering. I soon realized that the whole thing started when I started to take the multi-vites and stopped taking them immed.
 

Cordero

Stalwart
Messages
184
Reaction score
2
Points
63
I heard that long term use of substituted sugars, expecially the ones that contain aspartaime, can cause seizures. Maybe some vitamins have these sugars. But I guess the vitamins would have to be used for a really long time in order for it to take effect. Thanks so much for your thoughts and ideas.
 
Last edited:

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,834
Reaction score
264
Points
193
Aspartame in diet soda definitely played a role in triggering my first seizures. On the day of my seizures I hadn't eaten much of anything -- just a banana and three diet sodas. i think the combo of the low blood sugar and the aspartame put me over the edge.
 

KeithH

New
Messages
14
Reaction score
0
Points
0
are you serious? Aspartame can be a factor in seizures? thats all I drink now days. I also dont eat regularly. Thank you for that bit of information. As for vitamins i havnt had many problems with those. I would like to say that any type of supplemnts that have any type of stimulents, such as guranna, or high caffine content, can also be a factor in seizures. Energy drinks, and weight loss pills (hydroxycut or similar) should be off limits.

I need to know if anyone takes any weight lifing supplements. My doctor told me that B vitamins are ok. Just want some feedback. Ill ask the weight lifing thing in another post.
 

Andrew

Stalwart
Messages
213
Reaction score
8
Points
63
I use nothing but B vitamins to control my RARE seizurers, Have done for approx. 20 years. Before I started to use all eight B vitamins, at 19 years of age, I only used vitamin B6. I have always (for just over 40 years) received my B6 on prescription for the control of my severe seizures. I have had my multi B complex tablets examined at the hospital and was told they are safe for me to take.

**DO NOT ALTER ANY MEDICATION WITHOUT YOUR DOCTOR'S CONSENT**

Regards

Andy
 
Last edited:

MarkyMark

Member
Messages
26
Reaction score
0
Points
11
Keith, Aspartame is poison. It's poison for all, not just for those who have seizures. They do cause all kinds of problems. Diet Coke is crap! I can't believe people still don't know this. It's hidden in so many things. Read labels and learn what everything means, this will help if not cure your condition.....I really believe that
 
Messages
35
Reaction score
0
Points
0
are you serious? Aspartame can be a factor in seizures? thats all I drink now days. I also dont eat regularly. Thank you for that bit of information. As for vitamins i havnt had many problems with those. I would like to say that any type of supplemnts that have any type of stimulents, such as guranna, or high caffine content, can also be a factor in seizures. Energy drinks, and weight loss pills (hydroxycut or similar) should be off limits.

I need to know if anyone takes any weight lifing supplements. My doctor told me that B vitamins are ok. Just want some feedback. Ill ask the weight lifing thing in another post.
hii
my doc told me that the whole caffeine thing was off limits. He said I would be better off without it. He also said a balanced diet would help You dont have to go on that diet that is recommend that your body uses meat as energy instead of carbs as long as you eat healthy and eat normal portions your meds will respond better :)
gabbyg2000
 

jyearta

New
Messages
1,550
Reaction score
1
Points
0
Yes, I thought it was just me. Vit. D, folic acid, Vit. B6 these have all brought seizures on. But my Dr. said NO WAY.
 

Andrew

Stalwart
Messages
213
Reaction score
8
Points
63
Hi Cordero and jyearta,

As you both know form my post above I have only used B vitamins to CONTROL my seizures.

So, because of the positive effects B vitamins have had regarding my RARE, atypical Pyridoxine Dependent Seizures, it would be interesting to know what type of epilepsy you have?
 

jyearta

New
Messages
1,550
Reaction score
1
Points
0
Type of seizure

I wish I knew.

My seizures have changed. I'm guessing it's the diff. med. I on now. I am on dilantin and clonazepam.

My seizures for years would start with auras, then I would stare, smack my lips, and have some jerking movements.
I could not answer anyone, but I knew where I was, who was talking. etc. but I could not respond.

Now my are very short, mild, and I don't have them unless I am gaven a medic. like a vit. or antib.
I have become VERY sensitive to most things. I can not take an aspirin anymore.

I have not been able to find out what is happening to me.
 
Top